Sums of factorials in binary recurrence sequences

George Grossman, Florian Luca

Research output: Contribution to journalArticlepeer-review

13 Scopus citations

Abstract

In this paper, we consider the problem of expressing a term of a given non-degenerate binary recurrence sequence as a sum of factorials. We show that if one bounds the number of factorials allowed, then there are only finitely many effectively computable terms which can be represented in this way. As an application, we also find the largest members of the classical Fibonacci and Lucas sequences which can be written as a sum or a difference of two factorials.

Original languageEnglish
Pages (from-to)87-107
Number of pages21
JournalJournal of Number Theory
Volume93
Issue number2
DOIs
StatePublished - 2002

Fingerprint

Dive into the research topics of 'Sums of factorials in binary recurrence sequences'. Together they form a unique fingerprint.

Cite this